Small bowel enteropathy associated with olmesartan medoxomil treatment

 
This item is provided by the institution :

Repository :
Annals of Gastroenterology
see the original item page
in the repository's web site and access all digital files if the item*
share




2016 (EN)
Small bowel enteropathy associated with olmesartan medoxomil treatment (EN)

Viazis, Nikos
Archavlis, Emmanuel
Tsigaridas, Athanasios
Galanopoulos, Michail
Vourlakou, Christina
Varytimiadis, Lazaros
Mantzaris, Gerassimos J.
Karatzas, Pantelis S.

Sprue-like enteropathy associated with treatment with olmesartan medoxomil, an angiotensin II receptor blocker, has been described recently. Herein, we report two patients who developed chronic severe non-bloody diarrhea, weight loss, and muscle wasting after prolonged use of olmesartan. Histologic and immunohistochemical examination of multiple duodenal biopsies revealed severe villous atrophy. Clinical signs ceased upon drug discontinuation. Physicians should be aware of this enteropathy even if olmesartan has been taken for months or years. Whether this adverse event is specific for olmesartan or is a class effect of angiotensin II receptor blockers is currently unknown. To the best of our knowledge, these case reports are the first reported in Greece.Keywords Sprue-like enteropathy, olmesartan, villous atrophyAnn Gastroenterol 2017; 30 (1): 131-133 (EN)

info:eu-repo/semantics/article
info:eu-repo/semantics/publishedVersion

Ελληνική Γαστροεντερολογική Εταιρία (EL)
Hellenic Society of Gastroenterology (EN)

2016-12-27


Hellenic Society of Gastroenterology (EN)

1792-7463
1108-7471
Annals of Gastroenterology; Volume 30, No 1 (2017); 131 (EN)



*Institutions are responsible for keeping their URLs functional (digital file, item page in repository site)